T Nation

Side Effects from Meds - Losing Gained Fat


#1

Hi,
I really enjoy your tips and advice on lifting. I do have a conundrum, and I hope you can help. I’ve gained weight around my belly due to side effects from anti depressant meds. I’m busy tapering off theses meds. Do you have any advice to get my metabolism back working again??


#2

You are busy tapering off the meds? Then you have found your solution my friend.
:wink:


#3

HIIT is good for increasing your metabolism, although I have no idea how it would work with the meds unfortunately, that is a question for your doctor.

If your gym has a prowler that will sort you out, load with weight you can sprint with for 30 seconds maximum and take 15 seconds rest and repeat, use a timer and aim for 6 sets of this, working up to 10 over time, that should start stripping fat off. If not follow the same protocol with hill sprints.

Other than that being in a kcal deficit is a must if you are to lose weight of any kind. Regardless of whether excess kcal are stored as muscle, glycogen, fat or anything else it means you are in a surplus regardless, what is your diet like? Because this would be as crucial as the exercise.


#4

Sweet, thanks for advice.


#5

Antidepressants are known to screw around with hormones so I wonder if something like tribulus and dhea might help? I’m reallly just kind of guessing, giving you a different angle to look at it.


#6

Thanks. I live in Australia. I’ll have to find out if these products are available in OZ.